• question-icon

    Suggest treatment for tachycardia

default
Posted on Fri, 3 Jun 2016 in Hypertension and Heart Disease
Question: Bp 186/110 pulse 120. No bp meds prescribed. I have klonipin and Ativan for anxiety. Took 1mg ativan and 0.5 klonipin. Hour later bp 148/96. Pulse 128. What should i do about the tachycardia?
doctor
Answered by Dr. Ilir Sharka 1 hour later
Brief Answer:
I would recommend you to relax and take a deep breath!

Detailed Answer:
Hello!

Welcome and thank you for asking on HCM!

I understand your concern and would explain that your symptoms seem to be related to anxiety.

The fact that your blood pressure was lowered by ativan and klonopin indicates emotional stress as the cause of high blood pressure and heart rate.

Your actual heart rate and blood pressure values are not concerning now. So relax! There is nothing to worry about!

They are just related to overreaction of the sympathetic nervous system and a load of chatecholamines (adrenaline and noradrenaline) in your blood due to a stressful situation.

You should just stay calm, close your eyes and try to breathe deeply. You should be patient and try not to think about it! These drugs (especially clonopin) have a long acting time and in the next hours everything will come back to normality.

If these episodes keep repeating, and your blood pressure values are constantly above 140/85mmHg, you should discuss with your doctor on the possibility of starting anti-hypertensive therapy. A beta-blocker (propranolol, metoprolol) would be helpful in this clinical situation because they action is on the heart rate and also blood pressure by lowering them both.

Hope you will find this answer helpful!

Kind regards,

Dr. Iliri
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Ilir Sharka

Cardiologist

Practicing since :2001

Answered : 7433 Questions

premium_optimized

The User accepted the expert's answer

Share on

Recent questions on  Beta blocker

doctor1 MD

hello there, My daughter age 6 and half years, has taken half tablet of Betacard AM ( Which is a combination of 5 mg amlodipine and 50 mg atenolol)...

doctor1 MD

Hello Doctor. I m a 34 years old male, suffering from hypertension. I m taking Telma 40 (morning) and Atenolol 25 (Evening) every day, for a month....

doctor1 MD

Im sitting in front of my computer and had a sudden dizzy spell with slight nausea. I suffer from hpertension - have been on medication for a...

doctor1 MD

Brian is on Tenormin ,coversyl and ikorel. He collapsed a few days ago (was unconscious) and taken by ambulance to the hospital.Extensive tests...

doctor1 MD

I have atrial fibrillation and a low pulse rate (45 - 55) when at rest. I can get it into the mid 90's when exercising. I'm 73 years old. My...

doctor1 MD

Is there any negative drug interaction between motrine and either chlorthalidone , carvedilol or lisinopril? I was told Advil can not be used with...

doctor1 MD

I was diagnosed with attrial flutters ( arrhythmia ) and the cardiologist did a cardio version and a subsequent EKG showed the condition was...

Get personalised answers from verified doctor in minutes across 80+ specialties

136 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
Questions Answered By Dr. Ilir Sharka
  • Q - What do the following stress tests, echo and holter monitor test result...

  • Q - Suggest alternative treatment for congestive heart failure

  • Q - Suggest treatment for hypertension and GERD

  • Q - Suggest treatment for high BP and tingling in arms

  • Q - What causes sharp pain in chest area relieved by burping?

  • Q - Suggest treatment for afib, severe sleep apnea and high heart rate?

  • Q - What causes shortness of breath with normal chest X-ray?

  • Q - What causes severe pain in my calf muscle in Tietze syndrome?

  • Q - What causes altered sense of smell when diagnosed with sinus tachycardia?

  • Q - Does page syndrome increase the risk of heart attack?

backtotop2